I just got diagnosed with bipolar 2 after having taken years of just antidepressants. I am on week 2 of remeron, not generic mirtazaphine and just started lamictal. My worst symptom is this extreme anger/irritability toward my teenage girls, age 14 and 17. I feel like I WANT to hurt them, and we have always been so close. The smallest thing sets me off in a rage. I am an exercise and nutrition nut, and when they get lazy it sets me into a uncontrollable rage. How long does it take for the lamictal to work? Also, is remeron traditionally good for anger? As much as I hate feeling like this, I do not want to damage their self esteem the way my mother did mine.
Bipolar Disorder - When does the anger go away?
- 29 Apr 2012 by haley4540
- 8 May 2012
- lamictal, remeron, bipolar disorder, anger, antidepressant
Added 1 May 2012:
Need to clarify. When I said I want to hurt them, I meant start arguments about their not doing chores around the house,. but yelling at them, NOT hitting, or physical abuse. NEVER.
The latest research shows that antidepressants tend to make Bipolar patients rapidly cycle or go into a mixed episode/state. The anger is probably from the hypomania part of the cycle.
I suggest talking with your Doctor about taking Mirtazapine as it is an antidepressant and could be triggering rapid cycling or a mixed state. A mixed state is like ultra-rapid cycling or oscillating up and down constantly and can be very uncomfortable.
I had been in one for a couple of years (mixed state) until I came off of antidepressants. And I was flying off the handle constantly, and unpredictably. It was miserable.
Hello haley4540. I suggest give yourself a bit more time. Remeron is a mood stabilizing drug. If you believe that you are not progressing, the anger, is still running high, a change of drugs might be in order, or often just a adjustment helps to ease or eliminate the problem. Regards, pledge
I'm going to say something that will probably draw a lot of criticism, but I think you need to consider it anyway. If you are at the point that you want to physically harm someone; especially your daughters; I think it's time to consider admitting yourself to a hospital until either your meds start working or the doctor can help you get started on something else that alleviates these feelings. Now, that being said; if you feel that you can stay in control, I would suggest stressing to your doctor what's going on and how you are feeling. If he/she doesn't take it seriously, then you need to find another doctor who does. Hospitalization is nothing to be ashamed of, especially if it helps you become the person you want to be. I hope this hasn't angered you as I only mentioned it as a healthy alternative.
Dare I say the answer isn't all in the meds, I would sincerely hope you are active in some sort of group therapy/anger management treatment. These feelings are serious and dangerous and more times than not we need all the help and accountability we can get. Being involved in a group setting with others who are in and/or have been through a similar thing can do wonders for you and those you live with.
Take action before your action takes you. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jun 2011 • 2 answers
Posted 10 Jul 2014 • 1 answer
Posted 27 May 2017 • 1 answer
Remeron plus Wellbutrin? Remeron has been the antidepressant that has worked the best and I've been?
Posted 10 Feb 2018 • 1 answer
Posted 13 Jul 2018 • 4 answers